To the Editor.—
Teutsch et al1 reported a case of Raynaud's phenomenon associated with vinblastine sulfate and bleomycin sulfate chemotherapy for testicular carcinoma. Other possible causes of this process were excluded after the following appropriate studies were done: ESR, antinuclear antibody (ANA), rheumatoid arthritis factor, and cryoglobulins. Bleomycin was suggested as the causative agent of this phenomenon, with the subsequent observation that it occurred after single-agent bleomycin therapy.2 However, in another report the effect was attributed to the toxicity of vinblastine.3We have recently treated a patient in whom the events observed seem to implicate bleomycin as the causative agent of Raynaud's phenomenon.
Report of a Case.—
A 64-year-old man had squamous cell carcinoma of the pharynx and involvement of the cervical lymph nodes bilaterally. The patient was treated with 165 mg of cisplatin (as a 24-hour infusion), 1.6 mg of vincristine sulfate (as an intravenous [IV]
Kukla LJ, Burrows D, Bressler L, McGuire WP. Bleomycin-lnduced Raynaud's Phenomenon. Arch Dermatol. 1981;117(10):604. doi:10.1001/archderm.1981.01650100004005